Oklahoma, 2026

Tornado and Hail in Oklahoma, March 6 to 7, 2026

March 6 to 7, 2026 · NWS OUN · 11 events in 10 counties and zones

A deep upper trough, centered across the Four Corners, fostered multiple waves of strong-to-severe convection across the WFO Norman Forecast Area during the morning and early evening of the 6th, and again in the early morning of the 7th. Strong mid-tropospheric flow/wind shear and instability yielded a mix of semi-organized convection, including several supercells, during each storm period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A deep upper trough, centered across the Four Corners, fostered multiple waves of strong-to-severe convection across the WFO Norman Forecast Area during the morning and early evening of the 6th, and again in the early morning of the 7th. Strong mid-tropospheric flow/wind shear and instability yielded a mix of semi-organized convection, including several supercells, during each storm period. Large hail, damaging wind gusts and a tornado (which occurred during the early evening) were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 6, 4:58 AM CST, 4 hours 39 minutes earlier. Its key messages:

  • Updated at 454 AM CST Fri Mar 6 2026
  • Severe weather potential Friday and Friday night mainly east of I-35.
  • Elevated fire weather conditions possible across western Oklahoma/western-north Texas on Friday afternoon and returning to northwest Oklahoma Sunday afternoon.
  • Severe weather potential returns next Tuesday.
Area forecast discussion, Mar 6, 4:58 AM CST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Norman OK
458 AM CST Fri Mar 6 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 454 AM CST Fri Mar 6 2026

- Severe weather potential Friday and Friday night mainly east of
  I-35.

- Elevated fire weather conditions possible across western
  Oklahoma/western-north Texas on Friday afternoon and returning
  to northwest Oklahoma Sunday afternoon.

- Severe weather potential returns next Tuesday.

&&

.NEAR TERM...
(Through Friday)
Issued at 1248 AM CST Fri Mar 6 2026

A strong low level jet will continue to support a few storms through
the overnight period (through about 2 or 3 AM) with damaging winds
as the main concern.

Friday will be a duel threat day, with near critical fire weather in
the west and a risk for severe storms in the east.

Fire Weather: Gusty south southwest winds and low RH values west of
a dryline will combine to produce elevated to near critical fire
weather conditions across western Oklahoma and western north Texas.
Some of the more aggressive models show RH values as low as 7 to 10
percent. While winds will only have a partial downslope component,
skies look to be clear over the area of concern. An RFD has been
issued for western Oklahoma and western north Texas.

To further complicate matters, a front will move through Friday
night bringing a wind shift to breezy north northwest winds that
will impact any fires that become established during the day.

Severe Storms: An upper low will be lifting through the central
plains tomorrow afternoon and evening. An extremely unstable airmass
in southeast Oklahoma will support afternoon thunderstorm
development driven by warm air advection and daytime heating.
Despite only modest deep layer shear, a strong low level jet will
yield strong low level shear. Given this environment, a few severe
storms capable of all hazards will be possible Friday afternoon
and evening.

As a front pushes through the area, a second round of storms will be
possible late Friday night. By this time, the low level jet appears
to weaken some, though overall the environment will still be
supportive of severe storms.

We will be watching the dryline for potential storm development
during the afternoon as well, but CAMs right now are keeping this
area quiet. If an isolated storm or two does develop, the
environment will support severe storms, including a low tornado risk.

Outside of fire weather and storms, expect Friday to be warm (70s
and 80s) with gusty south winds (approaching advisory criteria,
especially western Oklahoma). Breezy north to northwest winds will
fill in behind the front Friday night.

Day

&&

.SHORT TERM...
(Friday night through Sunday night)
Issued at 1248 AM CST Fri Mar 6 2026

Saturday: By mid morning Saturday, the entire area should be post-
frontal. There could be a few lingering storms in southeast Oklahoma
early Saturday morning. CAMs suggest additional showers through the
afternoon over this area as well.

Temperatures will be much cooler behind the front with highs in the
50s and lower 60s. North winds will be breezy through the morning
and early afternoon.

Sunday will be a minimum in rainfall chances. Temperatures will
start to warm back up (low 70s) as southerly surface flow resumes.

Day

&&

.LONG TERM...
(Monday through Thursday)
Issued at 1248 AM CST Fri Mar 6 2026

Precipitation chances will start to increase early next week
(initially around the Red River Valley) as a cut-off low is forecast
to track east through central Texas. Rain and storm chances peak
areawide on Tuesday including a risk for severe storms. Details on
timing, areas, and potential hazards remain uncertain, so make sure
to check back for future updates.

The upper low will continue to meander eastward, allowing precip
chances to decrease mid to late week.

Day

&&

.AVIATION...
(12Z TAFS)
Issued at 454 AM CST Fri Mar 6 2026

MVFR to IFR conditions are possible at most sites through the
period.

MVFR ceilings will improve for most locations this afternoon from
west to east as a dryline moves eastward. Showers and
thunderstorms are possible this afternoon through the remainder of
the period, but confidence in affecting any one TAF site is low
at this time. The highest confidence for any one TAF site to see
thunderstorms is at KPNC, KSWO, and KDUA. Winds will gradually
shift to the north during the latter half of the TAF period as a
cold front moves in.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  42  58  38 /  40  20  10  10
Hobart OK         82  39  59  34 /  10  10  10  10
Wichita Falls TX  83  46  62  40 /  40  20  50  10
Gage OK           79  32  58  32 /   0   0   0   0
Ponca City OK     74  38  58  34 /  30  20   0   0
Durant OK         76  52  66  46 /  90  80  60  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...14
SHORT TERM...14
LONG TERM....14
AVIATION...13

In the hours before

Special weather statement, Mar 6, 8:37 AM CST, 1 hour before
Special Weather Statement
National Weather Service Norman OK
837 AM CST Fri Mar 6 2026

OKZ018>020-024-025-061515-
Payne OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
837 AM CST Fri Mar 6 2026

...Strong thunderstorms will impact portions of southeastern
Kingfisher, northwestern Oklahoma, Logan, southwestern Payne and
northeastern Canadian Counties through 915 AM CST...

At 837 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Guthrie to near Cashion to 5
miles southwest of Piedmont. Movement was northeast at 40 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stillwater, Guthrie, Piedmont, Crescent, Cashion, Cedar Valley,
Mulhall, Cimarron City, Lake Carl Blackwell, Navina, and Seward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3612 9711 3613 9739 3587 9769 3558 9787
      3561 9768 3587 9735
TIME...MOT...LOC 1437Z 209DEG 33KT 3589 9744 3577 9765 3562 9782

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Mar 6, 8:52 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Norman OK
852 AM CST Fri Mar 6 2026

OKZ027>029-061515-
Grady OK-Cleveland OK-McClain OK-
852 AM CST Fri Mar 6 2026

...A strong thunderstorm will impact portions of northeastern Grady,
northwestern Cleveland and northwestern McClain Counties through 915
AM CST...

At 852 AM CST, Doppler radar was tracking a strong thunderstorm 4
miles east of Amber, moving northeast at 35 mph.

HAZARD...Wind gusts of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newcastle, Tuttle, Amber, and Bridge Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3532 9751 3511 9779 3513 9789 3533 9774
TIME...MOT...LOC 1452Z 228DEG 30KT 3516 9780

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

30
Special weather statement, Mar 6, 9:03 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Norman OK
903 AM CST Fri Mar 6 2026

OKZ025-061530-
Oklahoma OK-
903 AM CST Fri Mar 6 2026

...A strong thunderstorm will impact portions of eastern Oklahoma
County through 930 AM CST...

At 903 AM CST, Doppler radar was tracking a strong thunderstorm near
Nicoma Park, moving northeast at 40 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Eastern Oklahoma City, southeastern Edmond, Midwest City, Choctaw,
Harrah, Spencer, Jones, Nicoma Park, Luther, and Tinker Air Force
Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3539 9733 3548 9743 3572 9726 3573 9720
      3572 9714 3552 9714
TIME...MOT...LOC 1503Z 225DEG 34KT 3548 9735

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

30
Special weather statement, Mar 6, 9:17 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Norman OK
917 AM CST Fri Mar 6 2026

OKZ013-018>020-024-025-028-029-061600-
Payne OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-Cleveland OK-
McClain OK-Noble OK-
917 AM CST Fri Mar 6 2026

...Strong thunderstorms will impact portions of southeastern
Kingfisher, western Oklahoma, central Noble, northwestern Cleveland,
Logan, western Payne, eastern Canadian and northwestern McClain
Counties through 1000 AM CST...

At 916 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Morrison to near Mulhall to 3 miles south
of Cedar Valley to near Oklahoma City to 6 miles north of Newcastle.
Movement was northeast at 50 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Oklahoma City, Edmond, Stillwater, El Reno, Guthrie, Newcastle,
Perry, Yukon, Bethany, Mustang, Warr Acres, The Village, Piedmont,
Nichols Hills, Langston, Crescent, Cashion, Morrison, Coyle, and
Cedar Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3659 9697 3656 9689 3655 9690 3653 9699
      3651 9701 3651 9703 3633 9703 3633 9692
      3612 9708 3526 9760 3531 9767 3534 9767
      3533 9770 3550 9798 3659 9710
TIME...MOT...LOC 1516Z 211DEG 44KT 3633 9704 3605 9738 3582 9756 3557
9774 3534 9761

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

30

The radar

The Norman radar (KTLX), 61 km away, was scanning. The volume nearest the first event began at 15:35 UTC.

Open the radar archive at this moment

Event by event

8 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Logan

When
March 6, 9:37 AM CST
Where
Logan County, 3.44 mi N of Seward
Measured
0.75 in hail
Reported by
Public
Coordinates
35.850, -97.489

The report was relayed through mPING.

Hail, Grady

When
March 6, 4:22 PM CST
Where
Grady County, 3.62 mi SSE of Chickasha Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
35.034, -97.940

The report was relayed through mPING.

Hail, Lincoln

When
March 6, 4:46 PM CST
Where
Lincoln County, Stroud
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.750, -96.660

The location is approximate.

Tornado, Seminole

When
March 6, 6:19 PM CST
Where
Seminole County, 5 mi ENE of Little
Rating
EF0
Path length
0.2 mi
Path width
20 yd
Reported by
Broadcast Media
Coordinates
35.378, -96.588

An OKC television storm chaser observed a brief tornado estimated to be approximately 5 miles east-northeast of Little. No damage was reported.

Hail, Atoka

When
March 6, 9:20 PM CST
Where
Atoka County, Atoka
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.380, -96.130

Images were relayed via NWSChat. The location is approximate.

Hail, Jefferson

When
March 7, 12:46 AM CST
Where
Jefferson County, 0.14 mi SE of Waurika
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.169, -97.998

Hail, McClain

When
March 7, 12:46 AM CST
Where
McClain County, 2.22 mi SW of Wayne
Measured
0.75 in hail
Reported by
Public
Coordinates
34.894, -97.343

The report was relayed through mPING.

Hail, Oklahoma

When
March 7, 12:55 AM CST
Where
Oklahoma County, 0.22 mi N of Oklahoma City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.473, -97.510

The report was relayed through Spotter Network.

Thunderstorm Wind, Carter

When
March 7, 2:55 AM CST
Where
Carter County, 4.76 mi NE of Lone Grove
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.229, -97.201

Newport (NEWP) Mesonet observation.

Hail, Love

When
March 7, 3:02 AM CST
Where
Love County, 4.69 mi SW of Overbrook
Measured
0.75 in hail
Reported by
Public
Coordinates
34.020, -97.196

The report was relayed through mPING. The event time was adjusted based on radar observations.

Thunderstorm Wind, Carter

When
March 7, 3:05 AM CST
Where
Carter County, 3.51 mi ENE of Ardmore
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.194, -97.086

Ardmore (ARD2) Mesonet observation.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyThe tornado archive for Oklahoma, 2026Warnings in Oklahoma, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318833, 1318834, 1318835, 1324858, 1318836, 1318837, 1318839, 1318842, 1318846, 1318844, 1318848.